MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ORIGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ORIGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D001
Medical Device Problem Codes Premature Discharge of Battery (1057); Telemetry Discrepancy (1629); Interrogation Problem (4017)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This product has been returned back from the field for analysis.This report will be updated upon completion of analysis.
 
Event or Problem Description
It was reported that the battery of this implantable cardioverter defibrillator (icd) was suspected to have prematurely depleted.The icd was unable to be interrogated as well.Surgical intervention was performed and the icd was explanted and replaced.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This device was thoroughly inspected and analyzed.Review of device memory confirmed that the device had reached eri status due to long charge times.Testing confirmed that an internal component was not securely attached to the circuit substrate.This open connection was between a diode component within charging circuitry and the electronics substrate.This incomplete electrical pathway within the device's shock charging circuitry resulted in the lengthened charge times that triggered eri (note that the battery was not depleted, but replacement indicators were triggered because capacitor charging was not accomplished within the specified time).Engineers determined that the conductive epoxy used to connect the diode component to the printed circuit board did not create a secure connection.Despite exhibiting extended charge times, the maximum shock energy was still available and therapy availability is not compromised in devices exhibiting this issue.Therapy would have been available to the patient (if required), albeit with a somewhat longer charge time.This intermittent connection manifests during capacitor reformations or therapy charges.

Brand Name
ORIGEN MINI ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9638248
Report Number2124215-2020-01628
Device Sequence Number13532924
Product Code LWS
UDI-Device Identifier00802526533723
UDI-Public00802526533723
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/24/2016
Device Model NumberD001
Device Catalogue NumberD001
Device Lot Number438117
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date04/06/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;